Drug and Substance Abuse

6 new cases reported in massive overdose in Georgia

The number of overdoses linked to what authorities in Georgia believe to be a street version of Percocet continues to rise, officials said Wednesday.

The Georgia Department of Public Health said six additional overdose cases have been reported in central and south Georgia, and may be related to the fake Percocet linked to four deaths and more than a dozen hospitalizations.

None of the newly reported cases was fatal, according to the agency. The Georgia Poison Center is working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.

4 DEAD, DOZENS HOSPITALIZED IN MASSIVE OVERDOSE, GEORGIA AUTHORITIES SAY

On Tuesday, officials said emergency workers in Macon, Centerville, Perry, Warner Robins and Albany counties responded to overdose calls over a 48-hour period and found people unconscious and not breathing. Patients reportedly purchased yellow pills alleged to be Percocet, the health department said.

The substance has not yet been identified, but it is extremely potent and required massive doses of naloxone (Narcan) to counteract its effects. The Georgia Bureau of Investigation is performing drug analysis on the pills to try to identify them.

There is also concern in other parts of the state the dangerous yellow pills could turn up in other counties.

"That's the scary part, that it may go beyond the cluster that we see in Macon," Dr. Gaylord Lopez, the Director of Georgia's Poison Center, told FOX 5 Atlanta.

Read more from FOX 5 Atlanta.